Applied Bionics and Biomechanics

Applied Bionics and Biomechanics / 2014 / Article

Open Access

Volume 11 |Article ID 618637 | https://doi.org/10.3233/ABB-140101

Y. Abd Elmaboud, Kh. S. Mekheimer, Sara I. Abdelsalam, "A Study of Nonlinear Variable Viscosity in Finite-Length Tube with Peristalsis", Applied Bionics and Biomechanics, vol. 11, Article ID 618637, 10 pages, 2014. https://doi.org/10.3233/ABB-140101

A Study of Nonlinear Variable Viscosity in Finite-Length Tube with Peristalsis

Abstract

Peristaltic motion of an incompressible Newtonian fluid with variable viscosity induced by periodic sinusoidal traveling wave propagating along the walls of a finite-length tube has been investigated. A perturbation method of solution is sought. The viscosity parameter α (α << 1) is chosen as a perturbation parameter and the governing equations are developed up to the first-order in the viscosity parameter (α). The analytical solution has been derived for the radial velocity at the tube wall, the axial pressure gradient across the length of the tube, and the wall shear stress under the assumption of low Reynolds number and long wavelength approximation. The impacts of physical parameters such as the viscosity and the parameter determining the shape of the constriction on the pressure distribution and on the wall shear stress for integral and non-integral number of waves are illustrated. The main conclusion that can be drawn out of this study is that the peaks of pressure fluctuate with time and attain different values with non-integral numbers of peristaltic waves. The considered problem is very applicable in study of biological flow and industrial flow.

Copyright © 2014 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views330
Downloads412
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.